Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 28, 2005, 6:21 AM EDT for Hillsdale County, Michigan; Williams County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 6:21 AM EDT (10:21 UTC)
- Expired
- Jun 28, 2005, 7:17 AM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 103 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:57 AM EDT | TSTM WND DMG | 2 Sw Alvordton, OH | TREE DOWN ACROSS ROAD JUST EAST OF KUNKLE. POWER LINES ALSO REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 281021 SVRIWX MIC059-OHC171-281115- /O.NEW.KIWX.SV.W.0057.050628T1021Z-050628T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 621 AM EDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN MICHIGAN WILLIAMS COUNTY IN OHIO * UNTIL 715 AM EDT * AT 616 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTH OF PIONEER...OR ABOUT 4 MILES NORTHEAST OF MONTPELIER...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ALVORDTON... WALDRON... LAT...LON 4171 8468 4151 8462 4153 8437 4204 8438 $$
2 follow-up statements
000 WWUS53 KIWX 281047 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 AM EST TUE JUN 28 2005 MIC059-OHC171-281115- /O.CON.KIWX.SV.W.0057.000000T0000Z-050628T1115Z/ HILLSDALE MI-WILLIAMS OH- 646 AM EDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 AM EDT FOR... HILLSDALE COUNTY IN MICHIGAN WILLIAMS COUNTY IN OHIO AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR WALDRON...OR ABOUT 13 MILES NORTHEAST OF MONTPELIER...AND MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALDRON. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 8467 4157 8450 4153 8437 4204 8438 $$
000 WWUS53 KIWX 281117 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 615 AM EST TUE JUN 28 2005 MIC059-OHC171-281125- /O.EXP.KIWX.SV.W.0057.000000T0000Z-050628T1115Z/ HILLSDALE MI-WILLIAMS OH- 715 AM EDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 715 AM EDT FOR... HILLSDALE COUNTY IN MICHIGAN WILLIAMS COUNTY IN OHIO AT 715 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE STILL POSSIBLE WITH THESE STORMS. IF YOU HAVE OBSERVED SEVERE WEATHER OR WIND DAMAGE THIS MORNING...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 8467 4157 8450 4153 8437 4204 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 3:17 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 217 AM EST TUE JUN 28 2005 .SHORT TERM... TODAY AND TONIGHT. COMPLICATED AND DIFFICULT FORECAST THIS MORNING WITH NUMEROUS WEAK MESOSCALE OUTFLOW BOUNDARIES AND SEVERAL SYNOPTIC SCALE MID LEVEL FEATURES. SATELLITE WATER VAPOR AND IR IMAGES SHOW THE SYNOPTIC SCALE FEATURES NICELY. MAIN VORTICITY CENTER NEAR THE OHIO RIVER WILL MOVE NORTHEAST TODAY AS SHORT WAVE TROUGH APPROACHES FROM THE WEST. CONVERGENCE BETWEEN THESE TWO FEATURES AND WEAK SURFACE BOUNDARIES ARE HELPING TO GENERATE SCATTERED SHRA/TSRA THIS MORNING ACROSS FORECAST AREA. MOST INTENSE TSRA ARE CURRENTLY ENTERING WHITE COUNTY. THESE STORMS ARE MOVING SLOWLY AND RADAR INDICATES HOURLY RAINFALL RATES NEAR AN INCH PER HOUR. WILL HAVE CATEGORICAL POPS THIS MORNING WITH HEAVY RAIN MENTION TO ACCOUNT FOR THIS. AS UPPER TROUGH MOVES ACROSS AREA LATER THIS MORNING AND AFTERNOON...SCATTERED TSRA SHOULD DEVELOP AS MODERATE INSTABILITY AND BOUNDARIES WILL BE IN PLACE. HAVE RAISED EASTERN AREAS TO LIKELY THIS AFTERNOON WITH ADDITIONAL HELP OF VORTICITY CENTER LIFTING NORTHEAST. NOT MUCH FOCUS TONIGHT FOR CONVECTION BUT NAM IS SHOWING A VERY SUBTLE SHORT WAVE MOVING ACROSS REGION. WITH ALL THE BOUNDARIES AND REMAINING INSTABILITY WILL ALLOW THE LOW CHANCE POP TO CONTINUE OVERNIGHT. && .LONG TERM... WEDNESDAY THROUGH MONDAY NO MAJOR CHANGES MADE TO GRIDS FOR THIS PACKAGE. EXACT EFFECTS OF SEVERAL MCVS/OUTFLOW BOUNDARIES...ETC REMAIN IN QUESTION INTO WEDS EVENING IN HOT...HUMID AND UNSTABLE AIRMASS. OTHER THAN THE MENTIONED BOUNDARIES...LITTLE IN THE WAY TO INITIATE ANY CONVECTION ON WEDS SO WILL CONTINUE WITH DRY FORECAST ALTHOUGH COULD BE ARGUED TO THROW IN ISOL MENTION...BUT ENOUGH UNCERTAINTY TO EVEN LEAVE THAT OUT. BETTER CHANCE STILL LOOKS TO BE WEDS NGT INTO THURS AS BETTER FORCING AND CONVERGENCE MOVES IN WITH DECENT COLD FRONT SET TO MOVE THROUGH ON THURSDAY. MODELS CONTINUE TO HAVE GENERALLY POOR RUN-RUN CONTINUITY WITH SMALLER SCALE FEATURES. THE CONVERGENCE ON THE FRONT COMBINED WITH AT LEAST MODERATE INSTABILITY ESPECIALLY EASTERN HALF OF THE AREA SHOULD BE ABLE TO SPARK OFF THUNDERSTORMS. THINK NAM GOING A BIT OVERBOARD ON DEWPOINTS AND RESULTANT INSTABILITY BUT A NARROW BAND OF MID 70 DEWPTS RIGHT ON THE FRONT CANT BE RULED OUT. SEVERE WEATHER WILL REMAIN A CONCERN FOR WEDS NGT INTO THURS. EXACT EVOLUTION WILL BE TRICKY AS COULD BE MCS TRACKING IN FROM THE WEST AND GIVE SOME SVR WX LATE WEDS NGT THEN REMNANTS REFIRE DURING LATE MORNING IN THE EAST. COULD ALSO END UP COMPLEX MOVES NORTH OF THE AREA AND OUTFLOW BOUNDARIES FROM IT ENHANCE CONVERGENCE ALONG THE FRONT. REGARDLESS...WILL KEEP CHC POPS GOING...HIGHEST DURING FROPA. MODELS DO AGREE THAT ALL SUPPORT FOR STORMS WILL BE EXITING BY EARLY EVENING. BASED ON THIS AND COLLABORATION WITH SURROUNDING SITES...WILL REMOVE POPS FOR THURS NGT NW HALF AND CONFINE MENTION OF PRECIP TO SE AREAS FOR THE EVENING. SUSPECT LATER FORECASTS WILL BE ABLE TO HAVE THURS NGT COMPLETELY DRY. COOLER AND LESS HUMID CONDITIONS WILL RETURN TO THE REGION FOR THE HOLIDAY WEEKEND. ANOTHER SYSTEM WILL TAKE SHAPE AGAIN IN THE PLAINS...BUT EFFECTS OF IT WONT LIKELY BE FELT TILL TUES OR WEDS AT THE EARLIEST. && .AVIATION... COMPLICATED AVIATION FORECAST TONIGHT WITH NUMEROUS BOUNDARIES ACROSS THE AREA. SATELLITE IMAGES THIS MORNING SHOWS NUMEROUS CIRCULATIONS AND CONVERGING CLOUD BOUNDARIES. THIS COUPLED WITH MODERATE INSTABILITY IS HELPING GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY. OUTFLOW THAT MOVED OUT OF IA HELPED FIRE A LINE OF TSRA IN WESTERN IL. THIS BOUNDARY NOW MOVING TOWARD DEVELOPING LINE OF TSRA IN EASTERN IL. THIS MAY IMPACT KSBN BY 09-11Z IF THESE STORMS CAN HOLD TOGETHER. HAVE ADDED A PREVAILING SHRA TO KSBN TAF AT 09Z WITH A CB CLOUD GROUP AND LIGHTNING MAY BE VERY CLOSE. WILL UPDATE IF CONVECTION INDEED HOLDS TOGETHER. AT KFWA...UPPER LEVEL VORTICITY CENTER JUST TO THE SOUTH BUT SHRA/TSRA THAT WERE ASSOCIATED WITH THIS FEATURE HAVE GENERALLY DISSIPATED. CANNOT RULE OUT AN ISOLATED SHRA REMAINDER OF THE NIGHT HERE BUT HAVE LEFT OUT OF TAF. INSTABILITY AND BOUNDARIES COMBINED WITH UPPER SHORT WAVE WILL LEAD TO SCT TSRA DURING THE AFTERNOON. CONTINUED WITH A CB QUALIFIER FOR NOW AS TIMING AND LOCATION TOO UNCERTAIN TO NAIL DOWN. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && SHORT TERM/AVIATION...LASHLEY LONG TERM...FISHER
Hazardous weather outlook, Jun 28, 5:58 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST TUE JUN 28 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290957- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 458 AM EST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. AFTERNOON HIGHS IN THE LOW 90S ON WEDNESDAY COMBINED WITH INCREASING HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-290957- 458 AM EST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. WIND GUSTS GREATER THAN 50 KNOTS WILL BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.